Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 66, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at Oct 13, 2021, 10:21 AM CDT. It took effect at Oct 13, 2021, 1:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2021, 10:21 AM CDT (15:21 UTC)
- In effect from
- Oct 13, 2021, 1:00 PM CDT
- Expired
- Oct 13, 2021, 9:50 PM CDT
- In force
- 9 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted.
137 WHUS74 KCRP 131521 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 1021 AM CDT Wed Oct 13 2021 GMZ230-132330- /O.NEW.KCRP.SC.Y.0066.211013T1800Z-211014T0300Z/ Bays and Waterways from Baffin Bay to Port Aransas- 1021 AM CDT Wed Oct 13 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Southeast winds around 20 knots with gusts up to 25 knots and choppy waters expected. * WHERE...Bays and Waterways from Baffin Bay to Port Aransas. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ250-255-270-275-132330- /O.CON.KCRP.SC.Y.0065.000000T0000Z-211014T1200Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 1021 AM CDT Wed Oct 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY... * WHAT...Southeast winds 20 to 25 knots expected. * WHERE...Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...Until 7 AM CDT Thursday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
213 WHUS74 KCRP 131932 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 232 PM CDT Wed Oct 13 2021 GMZ250-255-270-275-141200- /O.CON.KCRP.SC.Y.0065.000000T0000Z-211014T1200Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 232 PM CDT Wed Oct 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY... * WHAT...Southeast winds around 20 knots with gusts up to 30 knots and seas 5 to 7 feet. * WHERE...Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM, Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM, Coastal waters from Baffin Bay to Port Aransas out 20 NM and Waters from Baffin Bay to Port Aransas from 20 to 60 NM. * WHEN...Until 7 AM CDT Thursday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ230-140300- /O.CON.KCRP.SC.Y.0066.000000T0000Z-211014T0300Z/ Bays and Waterways from Baffin Bay to Port Aransas- 232 PM CDT Wed Oct 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Southeast winds around 20 knots with gusts up to 30 knots and choppy waters. * WHERE...Bays and Waterways from Baffin Bay to Port Aransas. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
691 WHUS74 KCRP 140250 AAA MWWCRP URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Corpus Christi TX 950 PM CDT Wed Oct 13 2021 GMZ230-140400- /O.CAN.KCRP.SC.Y.0066.000000T0000Z-211014T0300Z/ Bays and Waterways from Baffin Bay to Port Aransas- 950 PM CDT Wed Oct 13 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Strong winds from earlier have diminished over the southern bays and waterways, therefore the advisory has been cancelled. $$ GMZ250-255-270-275-141200- /O.CON.KCRP.SC.Y.0065.000000T0000Z-211014T1200Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 950 PM CDT Wed Oct 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY... * WHAT...South winds around 20 knots with gusts up to 30 knots. * WHERE...Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM, Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM, Coastal waters from Baffin Bay to Port Aransas out 20 NM and Waters from Baffin Bay to Port Aransas from 20 to 60 NM. * WHEN...Until 7 AM CDT Thursday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Oct 13, 6:25 AM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Oct 13, 6:25 AM CDT, 3 hours 56 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
625 AM CDT Wed Oct 13 2021
.AVIATION...
A mixture of MVFR and VFR conditions expected today, along with
isolated showers/thunderstorms, primarily over the Brush Country
and Rio Grande Plains, mainly this afternoon. Scattered to
numerous showers and thunderstorms are expected to develop
tonight, with heavy rainfall possible, mainly over the Rio Grande
Plains and Brush Country.
&&
.PREV DISCUSSION... /Issued 542 AM CDT Wed Oct 13 2021/
SHORT TERM (Today through Thursday)...
A mean upper trough is expected over the western 2/3rds of the
CONUS during the period, with the bulk of embedded disturbances
remaining north of the CWA.
Today, GOES TPW product depicts copious moisture, with PWAT
values in excess of 2 inches, over the WRN CWA early this morning.
The MSAS depicts a N-S trough axis near the Rio Grande.
Deterministic runs maintain this condition today. Thus, anticipate
at least isolated/scattered convection over the WRN CWA mainly
this afternoon.
Tonight/early Thursday...The remnants of Tropical Storm Pamela
are expected to approach SW TX. With regard to upper forcing, the
bulk of the 700-30mb Q-vector convergence, and 250mb jet dynamics,
is predicted to remain north. However, the NAM/GFS/Canadian
predict 500mb jet forcing across mainly the WRN CWA. Further, the
deterministic runs suggest that a weak boundary will move across
the region after 03z Thursday, possibly in response to the 500mb
jet dynamics. The combination of copious moisture, upper and
surface forcing will contribute to scattered/numerous convection.
NAM deterministic soundings at selected locations suggest that
atmospheric conditions will be somewhat conducive to heavy
rainfall, with warm moist/nearly saturated 0-4km environment in
advance of the boundary. However, moderate/strong 0-6km shear will
decrease rainfall efficiency. Neverthless, heavy rainfall may
occur and contribute to flash flooding over portions of the Brush
Country and Rio Grande Plains. Expanded the FFA to include Duval,
McMullen, and Live Oak counties, which more closely matches the
most recent ERO output from WPC, and reflects the region
associated with rainfall totals from the wettest SPC HREF
ensembles that may exceed the RFC mosaic QPF values. Concur with
SPC that strong/severe convection may occur over the NW CWA
tonight owing to the foregoing strong vertical shear.
Thursday afternoon/Thursday night...Expect convection to decrease
from west to east as the boundary moves eastward across the CWA.
Will maintain the CFW for coastal flooding near the times of high
tide.
LONG TERM (Thursday Night through Tuesday)...
After an unsettled short term period the long term starts out with
troughing over the Great Plains and with an area of high pressure
over the Gulf of Mexico. As the upper to mid level features progress
throughout the week, ridging will build in briefly over South Texas
this weekend with a shortwave trough on Sunday. We end the period
with another mid-level trough/low over the Southern Plains.
A cold front is expected to move through our area on Friday and will
bring isolated thunderstorm chances to much of the area. Latest
model runs have fropa a bit earlier, reaching our northern CWA
Friday afternoon and reaching the coast by the evening. In addition
to showers and thunderstorms, increased winds will elevate fire
weather concerns and marine hazards will exist as discussed in the
marine section.
Dry conditions filter in behind the front with PWAT's likely
dropping to below 0.5" as such, temperatures will follow suit with
afternoon highs on Saturday and Sunday in the mid to upper 70s and
lows dropping down to 50s and 60s. Next week will bring a modest
warming trend with low level moisture return.
PETSS and ETSS model guidance continues to show tides above 2 ft MSL
and therefore minor coastal flooding will remain a concern through
Thursday during times of high tide.
MARINE...
Moderate onshore flow is expected to become weak Friday morning
ahead of a cold front. As the front approaches the coast, flow will
shift around from the northeast and increase to moderate Friday
evening and then to Strong late Friday or early Saturday. Isolated
to scattered thunderstorms are expected along and ahead of the front
through Saturday morning. Small Craft Advisory conditions are
expected Saturday and Sunday due to strong flow and elevated seas.
Weak to moderate onshore flow is expected to return late Monday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 87 78 89 75 92 / 10 20 30 0 30
Victoria 88 76 87 73 91 / 10 30 50 10 20
Laredo 94 76 94 75 94 / 30 60 10 0 30
Alice 91 75 92 71 93 / 20 30 30 10 30
Rockport 87 78 87 78 90 / 10 20 30 10 30
Cotulla 94 75 93 73 92 / 50 80 30 0 20
Kingsville 89 77 92 73 95 / 10 20 30 0 30
Navy Corpus 85 81 87 79 88 / 10 20 30 10 30
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Coastal Flood Advisory until 4 AM CDT Thursday For the following
zones: Kleberg Islands...Nueces Islands.
Flash Flood Watch through Thursday morning For the following
zones: Duval...La Salle...Live Oak...McMullen...Webb.
GM...Small Craft Advisory until 7 AM CDT Thursday For the following
zones: Coastal waters from Baffin Bay to Port Aransas out
20 NM...Coastal waters from Port Aransas to Matagorda Ship
Channel out 20 NM...Waters from Baffin Bay to Port Aransas
from 20 to 60 NM...Waters from Port Aransas to Matagorda
Ship Channel from 20 to 60 NM.
Small Craft Advisory from 1 PM this afternoon to 10 PM CDT this
evening For the following zones: Bays and Waterways from
Baffin Bay to Port Aransas.
&&
WC/87...AVIATIONHazardous weather outlook, Oct 13, 5:59 AM CDT, 4 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 559 AM CDT Wed Oct 13 2021 TXZ229>234-239>247-342>347-442-443-447-141100- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 559 AM CDT Wed Oct 13 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms today, mainly over the Rio Grande Plains and Brush Country. Scattered to numerous showers and thunderstorms tonight. A Flash Flood Watch is in effect until 7 AM CDT Thursday morning, for the counties of LaSalle, McMullen, Live Oak, Webb, and Duval. Minor coastal flooding may occur during the times of high tide. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated to scattered thunderstorms are expected Thursday with isolated thunderstorms Friday to Saturday morning across South Texas. Minor coastal flooding will be a concern today through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-141100- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 559 AM CDT Wed Oct 13 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated to scattered thunderstorms are expected Wednesday and Thursday, isolated Friday, and isolated to scattered again Saturday. Small Craft Advisory conditions are possible through Thursday and again Saturday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 87/BF
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.